Medicines that can cause weakness or fatigue

Many prescription and nonprescription medicines can cause generalized weakness and fatigue. The degree of weakness and fatigue caused by a certain medicine will vary from person to person.

Medicines that may cause weakness or fatigue include:

  • Antianxiety medicines, such as Librium, Valium, Xanax, or Ativan.
  • Antihistamines, such as Benadryl or Chlor-Trimeton.
  • High blood pressure medicines (antihypertensives), such as Inderal, Lopressor, verapamil, Catapres, or reserpine.
  • Diuretics, such as hydrochlorothiazide, Diuril, Dyazide, Lasix, or spironolactone.
  • Pain medicine, such as codeine, Darvon, or Vicodin.
  • Steroids, such as prednisone, methylprednisolone, or dexamethasone.
  • Tricyclic antidepressants, such as amitriptyline, Pamelor, or Tofranil.
  • Statins, such as lovastatin (Mevacor), pravastatin (Pravachol), or simvastatin (Zocor).

If you think a prescription or nonprescription medicine may be causing your weakness or fatigue, call your doctor.

Last Updated: January 13, 2009

related physicians

related services

Bon Secours International| Sisters of Bon Secours USA| Bon Secours Health System

This information does not replace the advice of a doctor. Healthwise disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. Privacy Policy. How this information was developed to help you make better health decisions.

© 1995-2010 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.